Jun 4, 1999
I'm having constant diarrhea, which I think (but don't want to believe) is due to drug's secondary effects (and if it is, am I supposed to just get used to it?). I take Epivir, D4-T, Ritonavir and Saquinavir for about 2,5 years. My viral load is raising (1300 - seven months ago) but my CD4 is okay now (470). I have a history of cryptosporidiosis and stay always worried. Everything I eat becomes a disaster the next day and I try always to eat grilled food , no leaves sallads...
Sometimes I have to take Imosec pills (I don't know if the name is this in English) to leave home! I don't know if it's advisable!
Resuming, I would like to know if there's a way of getting rid of the diarrhea or at least eating a kind of food that would help me to minimize the problem.I live in Brazil.
Anyway, I'll be checking this site looking for answers.I'm getting desperate. Thanks a lot for any adivice.
Response from Dr. Fisher
First of all you should have your stool examined to see if you have cryptosporidiosis again or another infection causing the diarrhea. A sigmoidoscopy or colonoscopy might even be necessary to be certain.
I'm not familiar with imosec.
For food think of the BRAT diet: B for bananas, R for rice, A for apples (fruit, sauce or juice), T for tea (for fluid).
Avoid dairy products, fresh vegetables. Nonfat yogurt is a good supplement as is glutamine and pancreatic enzymes.
Alvan Fisher, M.D.
Diarrhea / Wasting
Weight and Fat reduction.
- Coated Tongue Worried It Could Be Ars
- Is Loose Stool An Early Sign Of HIV?
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- How Long Does Hpv Last In The Immune System?
- Is It Possible To Have Sores On You Private Part Without It Being An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.